Do Statins affect libido?
I have a question about Statins. I started taking a 25 mg statin(Crestor) about 6 months ago for high cholesterol. I am 61 years old. I exercise regularly and am in excellent health. I would like to know if a statin can effect sexual function and libido. I have been having trouble maintaining an erection of late and wonder if statin use could be the cause. Also, do people use testosterone replacement therapy for such an issue? I'm weary of using another drug to compensate for the possible effect of another. Many thanks, XXXXXXX
there are conflicting reports...
although there are reports of erectile dysfunction for other statins (not so common though), the reports for rosuvastatin (crestor) are conflicting. In any case, before attributing any symptoms to rosuvastatin, you'd better talk with a urologist (and perhaps an endocrinologist too) to identify (or exclude) other potential causes. No testosterone would be required at this point.
I hope you find my comments helpful!
You can contact me again, if you'd like any clarification or further information.